Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 2, 2013, 3:25 PM MST for Gila County, Navajo County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2013, 3:25 PM MST (22:25 UTC)
- Expired
- Aug 2, 2013, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 95 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 6:29 PM MST | FLASH FLOOD | Cibecue, AZ | 1 TO 2 FOOT RISE ON CIBECUE CREEK NEAR CIBECUE WITH A 5 FOOT RISE REPORTED ON STREAM GAUGE DOWNSTREAM OF CIBECUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 184 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WGUS55 KFGZ 022225
FFWFGZ
AZC007-017-030130-
/O.NEW.KFGZ.FF.W.0025.130802T2225Z-130803T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 PM MST FRI AUG 2 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA...
* UNTIL 630 PM MST
* AT 312 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE CIBECUE CREEK HEADWATERS. RADAR ESTIMATED RAINFALL
AMOUNTS IN EXCESS OF 3 TO 4 INCHES HAVE FALLEN IN THE PAST HOUR.
EXPECT RAPID INCREASES OF WATER IN SMALL STREAMS AND NORMALLY
DRY WASHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CARRIZO CREEK...CIBECUE CREEK...SPRING CREEK...SALT RIVER...DAY
SCHOOL WASH...SALT CREEK...CANYON CREEK...V EIGHTEEN WASH AND C ONE
WASH.
&&
LAT...LON 3382 11068 3414 11049 3409 11033 3383 11052
3385 11057 3381 11063 3381 11065
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 9:40 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 2, 9:40 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST THU AUG 2 2013 .SYNOPSIS... HIGH PRESSURE WILL REMAIN EAST OF ARIZONA WELL INTO NEXT WEEK. THIS WILL CONTINUE A MOIST SOUTH TO SOUTHEAST FLOW OVER THE STATE WITH DAILY SHOWERS AND THUNDERSTORMS. && .DISCUSSION...THE KFGZ SOUNDING SHOWED SLIGHT DRYING IN THE LAST 24 HOURS (0.97 VS 0.88 INCHES PWAT). HOWEVER...BOTH THE TUCSON AND PHOENIX SOUNDINGS SHOWED ABOUT 0.20 INCREASE IN MOISTURE AND A SIGNIFICANT INCREASE IN CAPE. THE REMNANTS FROM A LARGE THUNDERSTORM COMPLEX OVER SONORA LAST EVENING ARE MOVING NORTHWARD OVER WESTERN ARIZONA THIS MORNING. BLYTHE SHOWED AN 11 DEGREE F JUMP IN DEWPOINT TEMPERATURE FROM 8 TO 9 AM WITH A SOUTH-SOUTHWEST WIND. WILL UPDATE THE FORECAST TO DAY TO INCREASE POPS OVER THE WESTERN PORTION OF OUR CWA TODAY. && .AVIATION... FOR THE 18Z PACKAGE...VFR CONDITIONS FOR MOST OF NORTHERN AZ FOR THE NEXT 24 HOURS. SCATTERED THUNDERSTORMS DEVELOPING OVER THE HIGH TERRAIN AROUND 18Z AND MOVING TO THE NORTHEAST. MVFR CEILINGS AND/OR VISIBILITIES ARE EXPECTED WITH THE STRONGER STORMS. EXPECT GRADUALLY DECREASING STORM COVERAGE FROM 00-04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... DEEPER MOISTURE HAS MOVED INTO NORTHERN ARIZONA. EXPECT INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH SATURDAY...ESPECIALLY EAST OF A LINE FROM FREDONIA TO BLACK CANYON CITY. THREATS TO OPERATIONS ARE HEAVY RAIN AND LIGHTNING. AREAS EAST OF THIS LINE ARE A BIT DRIER AND SHOULD SEE A GUSTY CHARACTER TO THE AFTERNOON WINDS. SUNDAY THROUGH TUESDAY...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. THE GREATEST STORM COVERAGE SHOULD BE ACROSS NAVAJO AND APACHE COUNTIES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS AVIATION.......AT FIRE WEATHER...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 2, 5:58 AM MST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 558 AM MST FRI AUG 2 2013 AZZ004>018-037>040-030700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 558 AM MST FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AMPLE MOISTURE REMAINS OVER NORTHERN ARIZONA FOR ISOLATED TO SCATTERED THUNDERSTORMS IN THE LATE MORNING THROUGH EVENING. THUNDERSTORMS WILL BE MOST PREVALENT IN NORTHEAST AND EAST CENTRAL ARIZONA WITH LESS COVERAGE IN WESTERN COCONINO COUNTY AND WESTERN YAVAPAI COUNTY. WEAK STEERING FLOW WILL RESULT IN SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. LOCALIZED FLOODING WILL BE POSSIBLE WITH ANY PERSISTENT STORMS...AS WELL AS HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA RESULTING IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 2, 12:20 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1220 PM MST FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 5 SE PAGE 36.85N 111.39W
08/01/2013 COCONINO AZ PARK SERVICE
FLASH FLOODING REPORTED IN ANTELOPE CANYON
&&
EVENT NUMBER FGZ1300065
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:56 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Aug 2, 1:56 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Aug 2, 3:12 PM MST | Flash Flood Warning | FGZ | Coconino, Navajo | 3 hr |
| Aug 2, 4:05 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.